Alert archive / Kentucky / Flash Flood Warnings in 2016

Flash Flood Warning 11, NWS Jackson, KY

May 11, 2016Laurel County, Pulaski County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 11, 2016, 1:25 AM EDT for Laurel County, Pulaski County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 1:25 AM EDT (05:25 UTC)
Expired
May 11, 2016, 4:30 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Laurel County, KY, Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1257 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

312 
WGUS53 KJKL 110525
FFWJKL
KYC125-199-110830-
/O.NEW.KJKL.FF.W.0011.160511T0525Z-160511T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
125 AM EDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 430 AM EDT

* AT 124 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SOMERSET...LONDON...PULASKI COUNTY PARK...HAZEL PATCH...BUNCH...
  MCWHORTER...LANGNAU...PITTSBURG...BENT...BERNSTADT...CRAWFORD...
  GREENMOUNT...SOMERSET PULASKI AIRPORT...EAST BERNSTADT...GRADE...
  MERSHONS...ELIHU...RUTH...SUBLIMITY CITY AND LAMERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3715 8480 3716 8430 3718 8427 3719 8428
      3723 8425 3724 8422 3728 8422 3728 8419
      3731 8418 3728 8406 3727 8405 3725 8400
      3725 8394 3720 8394 3717 8397 3714 8394
      3710 8393 3702 8481

$$

GEOGERIAN
2 follow-up statements
978 
WGUS73 KJKL 110614
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
214 AM EDT WED MAY 11 2016

KYC125-199-110830-
/O.CON.KJKL.FF.W.0011.000000T0000Z-160511T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-PULASKI KY-
214 AM EDT WED MAY 11 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
CENTRAL LAUREL AND CENTRAL PULASKI COUNTIES...

AT 211 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
MODERATE TO HEAVY RAIN ACROSS THE WARNED AREA. SOME LOCATIONS HAVE
RECEIVED BETWEEN ONE AND A HALF AND TWO AND A HALF INCHES OF RAIN
SINCE YESTERDAY EVENING. UP TO AN ADDITIONAL HALF INCH OF RAIN IS
EXPECTED BETWEEN 2 AND 3 AM. FLASH FLOODING WILL CONTINUE ALONG
CREEKS...STREAMS...ROADS...AND ROADSIDE CULVERTS...ESPECIALLY IN LOW
LYING AREAS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOMERSET...LONDON...PULASKI COUNTY PARK...HAZEL
PATCH...BUNCH...MCWHORTER...LANGNAU...PITTSBURG...BENT...BERNSTADT...
SOMERSET PULASKI AIRPORT...AND EAST BERNSTADT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3715 8480 3716 8430 3718 8427 3719 8428
      3723 8425 3724 8422 3728 8422 3728 8419
      3731 8418 3728 8406 3727 8405 3725 8400
      3725 8394 3720 8394 3717 8397 3714 8394
      3710 8393 3702 8481

$$

GEOGERIAN
339 
WGUS73 KJKL 110827
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
427 AM EDT WED MAY 11 2016

KYC125-199-110836-
/O.EXP.KJKL.FF.W.0011.000000T0000Z-160511T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-PULASKI KY-
427 AM EDT WED MAY 11 2016

...THE FLASH FLOOD WARNING FOR CENTRAL LAUREL AND CENTRAL PULASKI
COUNTIES WILL EXPIRE AT 430 AM EDT...

THE HEAVIEST RAINFALL HAS ENDED ACROSS THE AREA AND NO ADDITIONAL
FLASH FLOODING IS EXPECTED. 

LAT...LON 3715 8480 3716 8430 3718 8427 3719 8428
      3723 8425 3724 8422 3728 8422 3728 8419
      3731 8418 3728 8406 3727 8405 3725 8400
      3725 8394 3720 8394 3717 8397 3714 8394
      3710 8393 3702 8481

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 11, 12:15 AM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 11, 12:15 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1215 AM EDT WED MAY 11 2016

.UPDATE...
ISSUED AT 1215 AM EDT WED MAY 11 2016

NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH ACROSS THE
AREA EARLY THIS MORNING WITH THE SEVERE THREAT QUICKLY
DWINDLING. EVEN WITH THE LINE OF STORMS COMING INTO THE WESTERN
PORTION OF THE FORECAST AREA DOESN/T HAVE ANY INSTABILITY TO WORK
WITH. SO THINKING THAT MAIN THREAT NOW IS LIGHTNING...HEAVY RAIN
AND FLOODING. SO HAVE INCREASED POPS FOR AT LEAST THE NEXT FEW
HOURS...AND REFRESHED HOURLY TEMPS TO REFLECT MOST RECENT OBS.
SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

UPDATE ISSUED AT 758 PM EDT TUE MAY 10 2016

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE OHIO
VALLEY THROUGH MUCH OF THE COMMONWEALTH...INCLUDING EASTERN
KENTUCKY. HAVE UPPED POPS AND INCLUDED SEVERE WORDING IN THE GRIDS
THROUGH THIS EVENING AS STORMS CONTINUE TO PULSE TOWARD SEVERE
CRITERIA. DAMAGING WINDS AND LARGE HAIL UP TO HALF DOLLAR SIZE IN
DIAMETER REMAIN POSSIBLE WITH ANY STORMS THAT DEVELOP THIS
EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 337 PM EDT TUE MAY 10 2016

AN ACTIVE PERIOD IS EXPECTED THIS EVENING/TONIGHT...WITH THE
COMBINATION OF AN UPPER LEVEL SHORTWAVE AND A STATIONARY FRONT
ACROSS THE REGION. A STORM SYSTEM HAS CURRENTLY DEVELOPED ACROSS
WESTERN KY...ALREADY RESULTING IN MULTIPLE SEVERE AND TORNADO
WARNINGS. INSTABILITY ACROSS EASTERN KY HAS INCREASED WITH THE
LATEST NAM RUNS...WITH 2K J/KG EXPECTED BY 21Z. HOWEVER...HIGHEST
CAPE AND INSTABILITY REMAINS WEST OF THE CWA...BUT CAN/T RULE OUT
SOME LARGE HAIL MAKING IT INTO OUR CWA. FURTHERMORE STRONG LLVL WIND
SHEAR...WITH THE BULK OF THE SHEAR BELOW 4K FT...ALSO SHOWING A HIGH
POSSIBILITY FOR BOWING SEGMENTS AND STRAIGHT LINE WINDS. GIVEN THE
HISTORY OF THESE STORMS SO FAR...CAN ALSO EXPECT A LARGE AMOUNT OF
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

HI RES MODELS HAVE HAD A HARD TIME AGREEING ON THE SHORT
TERM...ESPECIALLY THE TRACK OF STORMS AS THEY HEAD INTO OUR REGION.
THIS MORNING THE HRRR INITIALIZED THE BEST...BUT DID NOT HAVE A GOOD
HANDLE ON DEVELOPING CONVECTION OVER EASTERN KY. LATER ON...THE HI
RES ARW HAD THE BEST HANDLE ON THE DYING SHOWERS ACROSS THE CWA AND
THE DEVELOPING CONVECTION. IF THIS HELD TRUE IT SHOWED THE SYSTEM
COLD POOLING THEN DIVING SOUTHWARD...LIKELY ONLY CLIPPING OUR SW
COUNTIES. THE LATEST RUNS HAVE SEEMED TO COME INTO A SLIGHTLY BETTER
AGREEMENT...SHOWING THE CURRENT CONVECTION TRAVELING ALONG THE OHIO
RIVER...WITH ISOLATED CELLS DEVELOPING AHEAD. THE SYSTEM WILL THEN
REACH NORTH CENTRAL KY AND SHIFT SOUTHEAST ACROSS THE CWA BETWEEN 0
AND 6Z. BASED NEAR TERM POPS ON THIS IDEA...HOWEVER AM A BIT
CONCERNED THAT THIS IS A BIT SLOW...AS THE SHORTWAVE WILL ALREADY BE
EXITING TO THE EAST OF THE REGION AT THAT POINT.

SRLY WINDS AND MOISTURE WILL REMAIN IN PLACE THROUGH TOMORROW. THIS
WILL KEEP SCATTERED SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE
REGION THROUGH THE DAY AND OVERNIGHT WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 337 PM EDT TUE MAY 10 2016

A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED.
WHILE WE WILL BE ABLE TO SQUEEZE OUT A FEW DRY PERIODS...THE
WEATHER AS A WHOLE WILL REMAIN VERY UNSETTLED. THE PERIOD WILL
START AS A COLD FRONT IS ADVANCING TOWARDS THE AREA. WITH PLENTY
OF LOW LEVEL MOISTURE IN PLACE...AND SEVERAL WEAK DISTURBANCES
PUSHING ACROSS THE AREA...SHOWER AND THUNDERSTORM CHANCES WILL
CONTINUE ON THURSDAY. THE COLD FRONT WILL SWING ON THROUGH
THURSDAY NIGHT AND BRING THE BEST CHANCE OF RAIN TO THE AREA.
FRONT SHOULD DEPART EARLY FRIDAY WITH DRIER AND COOLER AIR
RETURNING FOR FRIDAY. THE COOLER WEATHER WILL PERSIST INTO FRIDAY
NIGHT. BY SATURDAY...A SHORTWAVE TROUGH WILL SWING ACROSS THE AREA
FROM THE NORTHWEST AND BRING IN ANOTHER CHANCE OF RAIN. THE
QUESTION THEN TURNS TO HOW FAR SOUTH THE BAROCLINIC ZONE SETS UP
HEADING INTO SUNDAY AND NEXT WEEK. MODELS HAVE BEEN FLIP FLOPPING
ON THE PLACEMENT OF THIS ZONE...SO WILL MAINTAIN SOME LOW POPS
INTO NEXT WEEK. REGARDLESS...TEMPERATURES WILL TREND SLIGHTLY
BELOW NORMAL THROUGH MUCH OF THE EXTENDED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 758 PM EDT TUE MAY 10 2016

SHOWERS AND THUNDERSTORMS WILL LIKELY IMPACT ALL TERMINALS THIS
EVENING INTO POTENTIALLY EARLY TONIGHT. IFR/MVFR VISIBILITIES AND
CEILINGS WILL BE POSSIBLE UNDERNEATH ANY STORMS...WHILE MVFR
CEILINGS WILL LIKELY MATERIALIZE LATER TONIGHT AND WEDNESDAY
MORNING AS SATURATED LOW LEVELS REMAIN IN PLACE. MAY SEE
ADDITIONAL ROUNDS OF SHOWERS/STORMS TONIGHT...BUT CURRENTLY NOT
EXPECTING GREAT ENOUGH CHANCES/COVERAGE TO WARRANT MENTION AT THIS
TIME. WINDS WILL BE LIGHT AT OR UNDER 10 KNOTS THROUGH THE
PERIOD...EXCEPT FOR UNDERNEATH THUNDERSTORMS WHERE MUCH HIGHER
GUSTS WILL BE POSSIBLE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...JMW
LONG TERM...KAS
AVIATION...GUSEMAN
Hazardous weather outlook, May 10, 7:08 PM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
708 PM EDT TUE MAY 10 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120215-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
708 PM EDT TUE MAY 10 2016

...SEVERE THUNDERSTORM WATCH 163 IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS EVENING INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING
WINDS...HAIL UP TO HALF DOLLAR SIZE...AND LOCALLY HEAVY RAINS WILL
BE THE MAIN THREATS FROM THESE STORMS. STORMS MAY CONTINUE THROUGH
TONIGHT...WITH HEAVY RAIN AND POTENTIAL FLOODING BECOMING THE
PRIMARY THREAT FOR ANY LOCATIONS THAT EXPERIENCE MULTIPLE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH
THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY
THURSDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY EVENING THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL...OR
FLOODING THROUGH THIS EVENING.

GUSEMAN

In the hours before

Special weather statement, May 10, 10:26 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1026 PM EDT TUE MAY 10 2016

KYZ044-051-052-110315-
ROWAN-BATH-FLEMING-
1026 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...BATH...FLEMING...

AT 1025 PM EDT...A STRONG THUNDERSTORM WAS OVER SHARKEY...OR 8 MILES
NORTHWEST OF MOREHEAD...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...GRANGE CITY...HAYS CROSSING...CHRISTY...PEASTICKS...RINGOS
MILLS...SHARKEY...CLEARFIELD...MUNSON...HAMM...HILDA...MOORE'S FERRY...
RAMEY...VALE...CRIX...TRIPLETT...PLUMMERS LANDING...GATES...RODBURN AND
WALTZ.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
125 AND 148.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3835 8337 3832 8336 3832 8334 3821 8330
      3821 8329 3811 8329 3815 8371 3834 8363
      3837 8340
TIME...MOT...LOC 0225Z 272DEG 22KT 3824 8359

GEOGERIAN
Special weather statement, May 10, 10:47 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1047 PM EDT TUE MAY 10 2016

KYZ079-080-084-110315-
LAUREL-MCCREARY-PULASKI-
1047 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF LAUREL...
MCCREARY...AND PULASKI COUNTIES...

AT 1045 PM EDT...A STRONG THUNDERSTORM WAS OVER SLOANS VALLEY...OR 9
MILES SOUTHEAST OF SOMERSET...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURNSIDE...MOUNT VICTORY...TATEVILLE...HUXLEY...ROCKCASTLE SPRINGS...
SLOANS VALLEY AND ALPINE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3690 8459 3702 8458 3704 8429 3695 8429
      3693 8431 3691 8431 3690 8432 3688 8432
      3687 8433 3686 8432
TIME...MOT...LOC 0245Z 270DEG 23KT 3696 8452

HAL
Local storm report, May 10, 11:27 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1127 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             DRIFT                   37.48N 82.75W
05/10/2016  E1.25 INCH       FLOYD              KY   PUBLIC

            REPORT VIA SOCIAL MEDIA

&&

GEOGERIAN
Local storm report, May 10, 11:32 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1132 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     HAIL             HIGHTOP                 37.03N 84.19W
05/10/2016  M1.00 INCH       LAUREL             KY   TRAINED SPOTTER

&&

DSTAMPER
Local storm report, May 10, 11:40 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1140 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     HAIL             1 SW CORBIN             36.93N 84.12W
05/10/2016  M1.00 INCH       WHITLEY            KY   911 CALL CENTER

            QUARTER SIZE HAIL IN THE GORDON HILL AREA.

&&

DSTAMPER
Special weather statement, May 11, 12:27 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1227 AM EDT WED MAY 11 2016

KYZ068-079-080-110500-
ROCKCASTLE-LAUREL-PULASKI-
1227 AM EDT WED MAY 11 2016

...A STRONG THUNDERSTORM WILL AFFECT ROCKCASTLE...LAUREL...PULASKI...

AT 1226 AM EDT...A STRONG THUNDERSTORM WAS OVER HOGUE...OR NEAR
SOMERSET...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...SCIENCE HILL...PULASKI COUNTY PARK...VOX...HAZEL PATCH...BUNCH...
BENT...BERNSTADT...VALLEY OAK...SOMERSET PULASKI AIRPORT...HANSFORD...
GRADE...ELIHU...LEVEL GREEN...ROCKCASTLE SPRINGS...SHOPVILLE...HOGUE...
RUTH...GAULEY AND HOLLY BAY REC. AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 47 AND
56.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 6.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
 LOUIS B. NUNN PARKWAY

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3724 8472 3733 8417 3696 8420 3704 8477
      3720 8477
TIME...MOT...LOC 0426Z 270DEG 39KT 3714 8467

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:02 PM EDTSpecial Weather StatementJKLBreathitt28 min
May 10, 8:03 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Magoffin, Menifee, Morgan and 2 more3 hr
May 10, 8:10 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Perry44 min
May 10, 8:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Owsley, Wolfe39 min
May 10, 8:15 PM EDTFlash Flood WarningJKLMorgan, Wolfe3 hr
May 10, 8:31 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin59 min
May 10, 8:42 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Jackson, Knott, Lee, Magoffin and 2 more3 hr
May 10, 8:56 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle3 hr
May 10, 8:59 PM EDTSevere Thunderstorm WarningJKLPulaski76 min
May 10, 9:13 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike62 min
May 10, 9:24 PM EDTFlash Flood WarningJKLFleming3 hr
May 10, 9:34 PM EDTSpecial Weather StatementJKLKnott, Pike41 min
May 10, 9:38 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Pike52 min
May 10, 9:44 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike3 hr
May 10, 9:48 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne57 min
May 10, 9:55 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne2 hr
May 10, 10:05 PM EDTTornado WarningJKLWayne31 min
May 10, 10:06 PM EDTTornado WarningJKLPulaski, Rockcastle24 min
May 10, 10:21 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery, Rowan3 hr
May 10, 10:26 PM EDTSpecial Weather StatementJKLRowan49 min
May 10, 10:29 PM EDTSevere Thunderstorm WarningJKLPike17 min
May 10, 10:47 PM EDTSpecial Weather StatementJKLPulaski28 min
May 10, 10:50 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski40 min
May 10, 11:01 PM EDTSevere Thunderstorm WarningJKLPulaski14 min
May 10, 11:11 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Whitley49 min
May 10, 11:24 PM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Montgomery, Rowan4 hr
May 10, 11:33 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley42 min
May 10, 11:45 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Owsley, Powell, Pulaski and 2 more5 hr
May 10, 11:58 PM EDTFlash Flood WarningJKLPulaski, Rockcastle3 hr
May 11, 12:02 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Perry, Pike6 hr
May 11, 12:27 AM EDTSpecial Weather StatementJKLPulaski33 min
May 11, 12:47 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Lee, Magoffin, Martin and 3 more3 hr
May 11, 12:55 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Owsley, Pulaski, Rockcastle3 hr
May 11, 1:36 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Perry and 3 more3 hr
May 11, 2:04 AM EDTSpecial Weather StatementJKLKnox41 min
May 11, 2:38 AM EDTSpecial Weather StatementJKLMcCreary67 min
May 11, 2:39 AM EDTSpecial Weather StatementJKLBell, Whitley66 min
May 11, 2:57 AM EDTAreal Flood WarningJKLPulaski, Rockcastle3 hr
May 11, 3:23 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 4 more3 hr
May 11, 3:40 AM EDTFlash Flood WarningJKLKnox, Laurel, Pulaski, Whitley3 hr
May 11, 5:09 AM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne, Whitley2 hr
May 11, 6:58 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Rockcastle3 hr
May 11, 7:16 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox3 hr
May 11, 11:13 AM EDTRiver Flood AdvisoryJKLEstill4 days
May 11, 3:28 PM EDTSpecial Weather StatementJKLRowan32 min
May 11, 6:24 PM EDTRiver Flood AdvisoryJKLLee36 hr

Nearby

Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.